Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 157, NWS New Orleans, LA

July 23, 20004 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 23, 2000, 8:17 AM CDT for 4 parishes in Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 23, 2000, 8:17 AM CDT (13:17 UTC)
Expired
Jul 23, 2000, 9:15 AM CDT
In force
58 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties East Feliciana Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1193 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 231318
SVRNEW
LAC033-037-077-121-125-231415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
817 AM CDT SUN JUL 23 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
  EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF...CLINTON...JACKSON
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF NEW ROADS
  WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF ST. FRANCISVILLE

* UNTIL 915 AM CDT

* AT 811 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BATCHELOR...OR ABOUT 19 MILES NORTHWEST OF
  NEW ROADS...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  3 MILES NORTHEAST OF MORGANZA AT 840 AM CDT
  OVER NEW ROADS...7 MILES SOUTHWEST OF ST. FRANCISVILLE AT 900 AM
  CDT

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:26 AM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Jul 23, 3:26 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
235 AM CDT SUN JUL 23 2000

RATHER COMPLEX AND UNUSUAL PATTERN OVER THE CWA FOR THE NEXT FEW
DAYS. WILL GO WITH A COMPROMISE BETWEEN THE AVN AND ETA. MID AND
UPPER LEVEL RIDGE WILL REMAIN OVER THE SW WHILE TROF OVER THE
EASTERN US DIGS OVER THE LOWER MS VALLEY. THE AVN EVEN CUTS OFF A
MID LEVEL LOW AND MAINTAINS JET LEVEL SW WINDS OVER THE CWA. MODELS
DRIES THE MID AND UPPER LEVELS BEGINNING MON. AM A LITTLE CONCERNED
ABOUT THIS WITH THE DEVELOPMENT OF LOW OVER LOWER MS VALLEY. WILL
MAINTAIN HIGH POPS TODAY AND TONIGHT AS MODELS IN GOOD AGREEMENT
WITH A SHORT WAVE MOVING THROUGH THE CWA TODAY AND ANOTHER SHORT
WAVE MOVING THROUGH TONIGHT AND MON. WILL MAINTAIN THREAT OF SVR
TSTMS TDA OVER ALL OF THE CWA TODAY AND ACROSS THE SOUTH PORTION
TONIGHT AS THETA-E AXIS SHIFTS SOUTHEAST ACROSS LA COASTAL SECTIONS
BY MON MORNING. STILL EXPECT COLD AIR AT 5H LATER IN FORECAST
PERIOD. THIS SHOULD INCREASE INSTABILITY. MAIN CONCERN IS THE MODELS
MAY BE DRYING THE AREA TOO FAST AT MID AND UPPER LEVELS. AM GOING
MUCH HIGHER THAN GUIDANCE. WILL LEAVE OFF MENTION OF HEAVY PCPN AS
CELLS SHOULD BE MOVING RATHER FAST TO THE SE. HOWEVER...ISOLATED
HEAVY AMOUNTS POSSIBLE. WILL BE CLOSE TO MOS TEMPS. MUCH MORE TO BE
SAID...BUT NEED TO GET A JUMP ON THE FORECAST.

MCB 91/67/90/65 6632    BTR 91/69/90/67 6632
MSY 93/72/90/70 6653    GPT 91/70/90/70 7753

.NEW...NONE.
LA...NONE.
MS...NONE.
17

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:01 PM CDTTornado WarningLIXOrleans29 min
Jul 22, 7:05 PM CDTSevere Thunderstorm WarningLIXLivingston25 min
Jul 22, 7:51 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard54 min
Jul 22, 7:51 PM CDTSevere Thunderstorm WarningLIXSaint Charles, Saint John the Baptist54 min
Jul 22, 8:35 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Saint Charles55 min
Jul 22, 8:35 PM CDTSevere Thunderstorm WarningLIXPlaquemines55 min
Jul 22, 10:15 PM CDTSevere Thunderstorm WarningLIXLafourche45 min
Jul 23, 8:17 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.